Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 69, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 29, 2015, 8:01 AM CDT for Blanco County, Texas. It took effect at May 29, 2015, 11:21 AM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2015, 8:01 AM CDT (13:01 UTC)
- In effect from
- May 29, 2015, 11:21 AM CDT
- Expired
- May 30, 2015, 3:18 AM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.10 ft at May 29, 2015, 11:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
047
WGUS44 KEWX 291301
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 AM CDT FRI MAY 29 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Pedernales River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC031-300701-
/O.NEW.KEWX.FL.W.0069.150529T1621Z-150530T0818Z/
/JOCT2.1.ER.150529T1621Z.150529T1800Z.150529T2018Z.NO/
801 AM CDT FRI MAY 29 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Johnson City.
* from this morning to late tonight...or until the warning is cancelled.
* At 7:00 AM Friday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue to rise to
near 14.5 feet by this afternoon.The river will fall below flood stage by late
this afternoon.
* Impact...At 14.0 feet...Minor lowland flooding reaches secondary roads,
crossings and low bridges. Low areas of LBJ National Park upstream are
flooded. Swimmers and recreationists should leave the river downstream in
Pedernales Falls State Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Johnson City 13 14 12.6 Fri 7 AM 11.6 11.2 11.1 11.1 11.1
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$1 follow-up statement
827
WGUS84 KEWX 300224
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT FRI MAY 29 2015
...The flood warning is cancelled for the following rivers in Texas...
Llano River at Llano Affecting Llano County
Pedernales River At Johnson City Affecting Blanco County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC299-300254-
/O.CAN.KEWX.FL.W.0068.000000T0000Z-150530T0716Z/
/LLAT2.1.ER.150529T1107Z.150529T1415Z.150529T1656Z.NO/
924 PM CDT FRI MAY 29 2015
The flood warning is cancelled for the Llano River at Llano.
* At 9:00 PM Friday the stage was 7.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is now well below flood stage and will continue falling.
This is the last forecast for this event.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Llano 10 10 7.7 Fri 09 PM 7.0 4.5 3.6 3.3 3.0
&&
LAT...LON 3067 9896 3075 9896 3078 9854 3067 9843
3060 9841 3071 9858
$$
TXC031-300254-
/O.CAN.KEWX.FL.W.0069.000000T0000Z-150530T0818Z/
/JOCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
924 PM CDT FRI MAY 29 2015
The flood warning is cancelled for the Pedernales River At Johnson City.
* At 9:00 PM Friday the stage was 12.2 feet.
* Flood stage is 14.0 feet.
* Forecast...The river level crested at 13.1 feet Friday morning. This is below
flood stage. The river level is now well below bankfull and will continue
falling.
This is the last forecast for this event.
* Impact...At 13.0 feet...Low water crossings upstream flood..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Johnson City 13 14 12.2 Fri 09 PM 11.9 11.7 11.4 11.2 11.1
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 29, 7:04 AM CDT, 57 minutes earlier.
Area forecast discussion, May 29, 7:04 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 704 AM CDT FRI MAY 29 2015 .UPDATE... HAVE SENT AN UPDATED SET OF ZONES AS THE FLASH FLOOD WATCH HAS ENDED. MODELS CONTINUE TO INDICATE LOCALLY HEAVY RAINS ON SATURDAY INTO SATURDAY NIGHT WHEN A COLD FRONT MOVES ACROSS SOUTH CENTRAL TEXAS. THIS MAY CAUSE A RENEWED THREAT OF NEW FLOODING. && .PREV DISCUSSION... /ISSUED 647 AM CDT FRI MAY 29 2015/ AVIATION... AN AREA OF -RA EAST OF I-35 CONTINUES TO PUSH OFF TO THE EAST AND WILL BE EAST OF OUR AREA BY MID MORNING. HAVE LEFT VCSH AT KAUS FOR A FEW HOURS. ISOLD TO SCT SHRA/TSRA ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. HAVE LEFT MENTION OUT OF TAFS AS PROBS ARE TOO LOW. SKIES START VFR AT 29/12Z AND GENERALLY HAVE KEPT THEM THAT WAY THROUGH THIS EVENING. HOWEVER...A PERIOD IFR/MVFR CIGS IS POSSIBLE MID TO LATE MORNING AND HAVE TEMPOS FOR THIS. IFR/MVFR CIGS DEVELOP THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT INTO SATURDAY MORNING WHEN CIGS SLOWLY LIFT. PREV DISCUSSION... /ISSUED 255 AM CDT FRI MAY 29 2015/ SHORT TERM (TODAY THROUGH SATURDAY)... LINE OF SHOWERS AND STORMS IS FINALLY SHOWING SIGNS OF SLOWLY WEAKENING AS IT MOVES SOUTHEAST WITH LIGHTNING TRENDS STEADILY DECREASING. SEVERE WINDS WERE THE PREDOMINANT SEVERE TYPE WITH SEVERAL REPORTS OF 60 TO 70 MPH WIND GUSTS ACROSS THE WESTERN AND NORTHERN CWA INCLUDING BEXAR COUNTY. RAINFALL AMOUNTS HAVE BEEN WELL BEHAVED BECAUSE THE MAIN LINE OF THE HEAVIER STORMS HAS BEEN MOVING AT A DECENT SPEED AROUND 40-45 MPH. DUAL-POL PRECIP ESTIMATES SHOW WIDESPREAD 1-2 INCHES WITH ISOLATED SPOTS NEAR 3 INCHES WHICH IS ABOUT WHAT WE WERE EXPECTING. THIS LINE OF SHOWERS WILL CONTINUE TO PUSH SOUTHEAST WITH LINGERING STRATIFORM RAIN EXPECTED TO PERSIST FOR SEVERAL MORE HOURS AND WILL LET THE FLASH FLOOD WATCH CONTINUE UNTIL THE EXPIRATION TIME AT 12Z. THIS RESIDUAL RAIN WILL ALLOW FOR PRECIP AMOUNTS TO SLOWLY INCREASE FOR THE REST OF THE OVERNIGHT PERIOD AND THIS MORNING. FOR TODAY...LEFT HIGHER POPS IN THE FORECAST FOR THE 12Z TO 18Z TIME PERIOD TO ACCOUNT FOR THE STRATIFORM PRECIP AND WILL DECREASE THEM IN THE AFTERNOON HOURS. WILL HAVE 20-30 POPS IN THE AFTERNOON...WITH THE HIGHER POPS ACROSS THE EASTERN COUNTIES WHERE THE BEST MOISTURE WILL BE. THINK THE ATMOSPHERE WILL BE PRETTY WELL WORKED OVER AND AM NOT EXPECTING TOO MUCH ACTIVITY. THE TTU WRF SEEMS TO BE INITIALIZED WELL AND SHOWS VERY LITTLE ACTIVITY AFTER 18Z. WE WILL HAVE TO WATCH NORTHWEST TEXAS ONCE AGAIN IN THE AFTERNOON FOR THUNDERSTORM DEVELOPMENT. IT SHOULD BE A BIT LESS THAN YESTERDAY DUE TO THE ABSENCE OF SIGNIFICANT UPPER FORCING. A LARGE TROUGH WILL BE PASSING THROUGH THE CENTRAL PLAINS AND A COLD FRONT IS EXPECTED TO PUSH SOUTH INTO NORTH TEXAS. THIS SHOULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT AND SOME MODELS ARE SHOWING SIGNS THESE WILL TRY TO ONCE AGAIN CONGEAL INTO A LINE...DETACH FROM THE FRONT AND MOVE SOUTH. MOST MODELS KEEP THE BULK OF THE ACTIVITY NORTH OF OUR FORECAST AREA UNTIL SATURDAY...WHEN THE ACTUAL FRONT MAKES IT. THEREFORE...THE CHANCES OF A REPEAT MCS TONIGHT APPEARS TO BE LOW. POPS WILL INCREASE SATURDAY AS THE SLOW MOVING FRONT MOVES INTO THE AREA. WITH THE BOUNDARY...THERE WILL ALWAYS BE A CHANCE OF LOCALLY HEAVY RAIN AND THAT WILL BE OUR MAIN CONCERN. HOWEVER...IT IS TOUGH TO PIN-POINT EXACTLY WHERE THAT WILL OCCUR AND WILL ONLY CONTINUE TO MENTION IT IN THE HWO UNTIL MORE CONFIDENCE ON TIMING OR AN AREA CAN BE OBTAINED. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... HIGHER RAIN CHANCES WILL CONTINUE SATURDAY NIGHT ACROSS THE AREA WITH THE FRONTAL BOUNDARY NEAR THE AREA. THE THREAT FOR HEAVY RAIN SHOULD SLOWLY DIMINISH AS AS UPPER LOW IS EXPECTED TO STALL AND BE NEARLY STATIONARY WELL TO OUR EAST. THIS STALLED UPPER LOW WILL ALLOW WINDS THROUGHOUT THE ATMOSPHERIC COLUMN TO BE NORTHERLY WHICH GENERALLY IS NOT THE BEST FOR HEAVY RAIN. THINK WE WILL SEE DIURNALLY DRIVEN CONVECTION MONDAY THROUGH THURSDAY...MAINLY IN THE EASTERN ZONES WHERE MOISTURE WILL BE BEST AND IN CLOSER PROXIMITY TO THE UPPER LOW. ALSO...WITH THE NORTH FLOW IN THE ATMOSPHERE...PRECIPITABLE WATER VALUES WILL DECREASE TO BELOW 1.5 INCHES FOR MOST OF THE CWA ON SUNDAY AND LAST THROUGH THE END OF THE PERIOD. THIS WILL ALSO HELP ENSURE THE WANING THREAT FOR HEAVY RAINFALL. HOWEVER...WE WILL HAVE TO GET THROUGH THE WEEKEND FIRST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 86 67 82 / 50 30 50 50 30 AUSTIN BERGSTROM INTL AIRPORT 85 70 84 66 81 / 60 20 50 50 40 NEW BRAUNFELS MUNI AIRPORT 86 71 85 67 83 / 50 20 50 50 40 BURNET MUNI AIRPORT 83 69 82 64 80 / 20 30 60 50 30 DEL RIO INTL AIRPORT 88 73 86 68 86 / 20 20 40 50 30 GEORGETOWN MUNI AIRPORT 84 70 83 65 81 / 50 30 60 50 30 HONDO MUNI AIRPORT 86 72 85 67 84 / 20 20 40 50 40 SAN MARCOS MUNI AIRPORT 85 71 84 67 82 / 50 20 50 50 40 LA GRANGE - FAYETTE REGIONAL 86 72 85 67 83 / 70 20 60 50 40 SAN ANTONIO INTL AIRPORT 86 72 86 68 83 / 20 20 50 50 40 STINSON MUNI AIRPORT 86 73 86 69 82 / 20 20 50 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...ALLEN
Hazardous weather outlook, May 29, 5:00 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT FRI MAY 29 2015 TXZ171>173-183>194-202>209-217>225-228-301000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT FRI MAY 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. RAINS WILL END IN THE EAST THIS MORNING WITH LOW CHANCES OF THUNDERSTORMS THIS AFTERNOON MOST AREAS. SOME AREAS WILL REMAIN FLOODED DUE TO EARLIER HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL BRING MAINLY SCATTERED THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINS. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN AREAS MONDAY THROUGH THURSDAY. THE THREAT FOR LOCALLY HEAVY RAINS WILL WANE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 29, 2:46 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 AM CDT FRI MAY 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM FLASH FLOOD 1 SW SPRING BRANCH 29.85N 98.42W
05/29/2015 COMAL TX COUNTY OFFICIAL
1.2 FEET OF WATER REPORTED OVER ROLLING CREEK ROAD AT
FAWN LANE. SEVERAL OTHER ROADS IN COMAL COUNTY CLOSED
DUE TO FLOODING
&&
EVENT NUMBER EWX1500593
MCOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:35 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 28, 9:00 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 75 min |
| May 28, 9:28 PM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| May 28, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real, Val Verde | 68 min |
| May 28, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 93 min |
| May 28, 10:23 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 4 hr |
| May 28, 10:24 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr, Llano | 81 min |
| May 28, 10:49 PM CDT | Special Weather Statement | EWX | Bandera | 41 min |
| May 28, 10:55 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 65 min |
| May 28, 11:05 PM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Llano, Real | 4 hr |
| May 28, 11:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Kendall | 89 min |
| May 28, 11:23 PM CDT | Special Weather Statement | EWX | Maverick, Uvalde, Zavala | 52 min |
| May 28, 11:31 PM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr, Medina, Real, Uvalde | 4 hr |
| May 28, 11:36 PM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 4 hr |
| May 28, 11:48 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Kendall and 3 more | 4 hr |
| May 28, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 92 min |
| May 29, 12:03 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis, Williamson | 87 min |
| May 29, 12:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina, Uvalde | 4 hr |
| May 29, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 81 min |
| May 29, 12:51 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Wilson | 84 min |
| May 29, 12:53 AM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more | 4 hr |
| May 29, 1:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 41 min |
| May 29, 1:19 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina, Wilson, Zavala | 4 hr |
| May 29, 1:26 AM CDT | River Flood Warning | EWX | Kerr | 22 hr |
| May 29, 1:37 AM CDT | River Flood Warning | EWX | Bandera | 17 hr |
| May 29, 1:48 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more | 4 hr |
| May 29, 2:00 AM CDT | Special Weather Statement | EWX | Dimmit | 45 min |
| May 29, 2:54 AM CDT | River Flood Warning | EWX | Val Verde | 26 hr |
| May 29, 2:54 AM CDT | River Flood Warning | EWX | Val Verde | 32 hr |
| May 29, 3:06 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 3 days |
| May 29, 4:40 AM CDT | River Flood Warning | EWX | Llano | 21 hr |
| May 29, 3:12 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 34 hr |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.